Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 3, NWS Springfield, MO

January 29, 200834 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Jan 29, 2008, 3:43 AM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jan 29, 2008, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 3:43 AM CST (09:43 UTC)
In effect from
Jan 29, 2008, 6:00 AM CST
Expired
Jan 29, 2008, 6:00 PM CST
In force
12 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 479 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
479 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 290943
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CST TUE JAN 29 2008

...STRONG NORTHWEST WIND EXPECTED TODAY...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292145-
/O.NEW.KSGF.WI.Y.0003.080129T1200Z-080130T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
343 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT WILL PUSH THROUGH THE MISSOURI OZARKS AND
SOUTHEAST KANSAS TODAY. STRONG NORTHWEST WINDS BEHIND THE FRONT
ARE EXPECTED AT 25 TO 30 MPH WITH GUSTS UP TO 40 EXPECTED. WINDS
SHOULD BEGIN TO SUBSIDE THIS EVENING AS HIGH PRESSURE MOVES INTO
THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

LINDENBERG
3 follow-up statements
000 
WWUS73 KSGF 291552
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 AM CST TUE JAN 29 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300000-
/O.CON.KSGF.WI.Y.0003.000000T0000Z-080130T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
952 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT WILL PUSH ACROSS THE MISSOURI OZARKS AND
SOUTHEAST KANSAS TODAY. AHEAD OF THE FRONT SOUTHWEST WINDS OF 20
TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED. WINDS WILL
SHIFT TO THE NORTHWEST BEHIND THE FRONT. WINDS OF 25 TO 35 MPH
WITH GUSTS UP TO 40 MPH WILL FOLLOW THE FRONTAL PASSAGE. THE
GUSTY WINDS WILL BE ACCOMPANIED BY SHARPLY FALLING TEMPERATURES
THIS AFTERNOON.

WINDS WILL GRADUALLY SUBSIDE THIS EVENING AS HIGH PRESSURE MOVES
INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FOSTER
000 
WWUS73 KSGF 291926
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CST TUE JAN 29 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300000-
/O.CON.KSGF.WI.Y.0003.000000T0000Z-080130T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
126 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS TO AROUND 40 MPH
WILL CONTINUE THROUGH THE AFTERNOON. THE GUSTY WINDS WILL BE ACCOMPANIED
BY SHARPLY FALLING TEMPERATURES. WINDS WILL GRADUALLY SUBSIDE
THIS EVENING AS HIGH PRESSURE MOVES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FOSTER
000 
WWUS73 KSGF 292359
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CST TUE JAN 29 2008


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300100-
/O.EXP.KSGF.WI.Y.0003.000000T0000Z-080130T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
559 PM CST TUE JAN 29 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WINDS WILL CONTINUE TO DIMINISH AS HIGH PRESSURE BRIEFLY BUILDS
INTO THE REGION TONIGHT. 

$$

DSA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:06 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 29, 2:06 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 AM CST TUE JAN 29 2008

.DISCUSSION...

ACTIVE WEEK WEATHER WISE FOR THE FORECAST AREA AND MUCH TO
DISCUSS. STRATUS DECK MOVED IN DURING THE EVENING AND SOUTH-
SOUTHWEST WINDS HAVE BEEN STEADY AT 15 TO 25 MPH AND GUSTY THROUGH
THE NIGHTTIME SO FAR. AS A RESULT HAVE SEEN TEMPERATURES NEARLY
STEADY OR EVEN RISE A BIT OVER THE AREA FROM THE MID 50S TO LOW
60S. COLD FRONT WILL TAKE AIM AT THE AREA TODAY WITH TEMPERATURES
HAVING DROPPED SOME 50+ DEGREES YESTERDAY EVENING BEHIND THE FRONT
OVER WESTERN SD. FRONT SHOULD ENTER THE WESTERN CWA BY
11-12Z...SGF BY 15Z AND UNO BY 18Z. HIGH TEMPERATURES EXPECTED
JUST AHEAD OF THE FRONT WITH PLUMMETTING READINGS BEHIND THE FRONT
ALONG WITH WIND ADVISORY CRITERIA NORTHWEST TO NORTH WINDS.

BY 12Z...STRONG UPPER LEVEL JET WILL BE NOSING INTO THE SOUTHWEST
CORNER OF THE CWA (150 KTS) ALONG WITH 40-50KT 850 JET OUT OF THE
SOUTHWEST. FAIRLY STRONG THERMAL CAP PRESENT OVER THE AREA FROM
00Z SGF SOUNDING WILL BEGIN TO WEAKEN THE REMAINDER OF THE
OVERNIGHT AND TUESDAY MORNING AS MID LEVEL COOLING TAKES PLACE.
FAIRLY STEEP MID LEVEL LAPSE RATES EXPECTED BY THE LATE MORNING
INTO THE EARLY AFTERNOON IN ADVANCE OF FROPA OVER SOUTH CENTRAL
MISSOURI AND SURFACE BASED CAPES OF 600 TO 1000 J/KG COULD BE
REALIZED. SPC HAS EASTERN CWA IN A DAY 1 SLIGHT RISK AND CERTAINLY
CANT ARGUE WITH THAT GIVEN THE DYNAMICS IN PLAY. WILL BE
MENTIONING POSSIBILITY OF SEVERE THUNDERSTORMS IN GRIDS AND WILL
LIKELY MENTION ISOLATED TORNADO WORDING IN THE MORNING HWO. STORMS
ARE EXPECTED TO QUICKLY FORM INTO A SQUALL LINE THIS AFTERNOON
AFFECTING THE FAR EASTERN PORTION OF THE CWA WITH STRONG DAMAGING
WINDS THE MAIN SEVERE WEATHER THREAT.

COULD SEE A BIT OF LIGHT SNOW BEHIND THE FRONT AS TEMPERATURES
QUICKLY DROP THIS AFTERNOON AND EVENING. BEST CHANCE AT
MEASUREABLE SNOW WILL OCCUR OVER CENTRAL MISSOURI BUT WOULD EXPECT
ONLY AN INCH OR LESS ACCUMULATION. MAIN STORY BEHIND THE FRONT
WILL BE THE STRONG NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH AND
HIGHER GUSTS AND THE DROPPING TEMPERATURES.

SURFACE RIDGE AXIS WILL PUSH ACROSS THE AREA OVERNIGHT WITH
NIGHTTIME LOWS LIKELY IN THE TEENS TO AROUND 20.

FOCUS WILL THEN TURN TO NEXT SYSTEM WHICH IS CURRENTLY SPINNING
OFF THE CANADIAN WEST COAST. SHOULD SEE GUSTY SOUTH WINDS DEVLEOP
AHEAD OF THIS SYSTEM BY WEDNESDAY AFTERNOON AND SHOULD HELP TO
BUMP TEMPERATURES BACK INTO THE UPPER 30S EAST TO UPPER 40S WEST.
GFS APPEARS TO BE THE MAIN OUTLIER TODAY WITH THE TRACK OF THE
STORM SYSTEM AND IS THE QUICKEST OF THE MODELS. HAVE GONE WITH A
BLEND OF THE ECMWF/NAM SOLUTIONS FOR NOW. MODELS HAVE STARTED
SHOWING A MORE SOUTHERLY TRACK THAN IN PREVIOUS COUPLE OF NIGHTS
WHICH WOULD BRING THE HEAVIEST SNOW ACROSS SOUTH CENTRAL MISSOURI.
THERMODYNAMIC PROFILES WOULD INDICATE THAT ALMOST ALL OF THE
PRECIPITATION WILL FALL AS SNOW WITH THIS SYSTEM. FOR NOW HAVE
PAINTED SNOW AMOUNTS FROM 2 INCHES ACROSS MY NORTHWEST CWA TO 5
INCHES OVER SOUTH CENTRAL MISSOURI FROM 12Z THU THROUGH 18Z FRI.
THIS OF COURSE WILL LIKELY CHANGE AND WILL BE DEPENDENT ON THE
TRACK OF THE LOW. HAVE LOWERED TEMPERATURES A BIT THURSDAY NIGHT
INTO FRIDAY TO ACCOUNT FOR THE SNOW COVER.

LINDENBERG

&&

.AVIATION...

FOR THE 0600 UTC KSGF/KSGF TAFS...FOR THE MOST PART...EXPECT MVFR
CEILINGS TO CONTINUE TONIGHT AS MOISTURE STREAMS NORTH FROM OK/AR.
CANT RULE SOME IFR CEILINGS AS WELL...BUT MOST UPSTREAM STATIONS
ARE ALSO STILL MVFR. STRONG COLD FRONT WILL MOVE THROUGH THE TAF
SITES BY EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL START TO
DEVELOP ALONG OR OUT OF AHEAD OF THE FRONT LATE TONIGHT INTO
TUESDAY. OVERALL HOWEVER...CEILINGS SHOULD IMPROVE DURING THE
MORNING BEFORE THE FRONTAL PASSAGE. WIND GUSTS OF 30-4KTS WILL BE
POSSIBLE IN THE AFTERNOON BEHIND THE FRONT ALONG WITH SOME LIGHT
PRECIP AND MVFR CEILINGS. WINDS WILL DIMINISH TUE EVENING AS HIGH
PRESSURE BUILDS INTO THE REGION.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR MOZ055>058-066>071-077>083-088>098-101>106.

KS...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jan 28, 8:21 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CST MON JAN 28 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
821 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

SOUTH WINDS GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE...MAINLY IN
COUNTIES ALONG AND NORTH OF INTERSTATE 44 TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 3 AM ACROSS
THE OUTLOOK AREA. A FEW STRONG TO POTENTIALLY SEVERE STORMS
CAPABLE OF PRODUCING UP TO ONE INCH HAIL WILL BE POSSIBLE...MAINLY
IN COUNTIES ALONG THE ARKANSAS STATE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG TO POTENTIALLY SEVERE STORMS WILL BE POSSIBLE MAINLY
EAST OF HIGHWAY 65 TUESDAY MORNING AHEAD OF AN ADVANCING COLD
FRONT. LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS.

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH
ARE EXPECTED TUESDAY FOLLOWING THE PASSAGE OF THE COLD FRONT.
TEMPERATURES WILL DROP RAPIDLY AFTER THE FRONTAL PASSAGE WITH
WIND CHILLS FALLING INTO THE SINGLE DIGITS AND TEENS BY LATE
AFTERNOON.

A PERIOD OF LIGHT SNOW WILL BE POSSIBLE TUESDAY AFTERNOON AS MUCH
COLDER AIR SURGES INTO THE OUTLOOK AREA. ONLY MINOR IF ANY
ACCUMULATION IS EXPECTED. HOWEVER SLICK SPOTS COULD DEVELOP ON
UNTREATED ROADS AND BRIDGES.

CONDITIONS ARE BECOMING MORE FAVORABLE FOR A SIGNIFICANT WINTER
STORM TO DEVELOP ACROSS THE REGION THURSDAY INTO FRIDAY MORNING.
THERE IS A CHANCE OF SIGNIFICANT ACCUMULATING SNOWFALL THURSDAY
INTO FRIDAY. THE PRECISE TRACK OF THE SYSTEM AND ASSOCIATED SNOW
AMOUNTS REMAIN UNCERTAIN AT THIS TIME. STAY TUNED FOR MORE DETAILED
INFORMATION FROM THE NATIONAL WEATHER SERVICE AT SPRINGFIELD ON
THIS POTENTIALLY SIGNIFICANT WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 11:26 AM CSTSevere Thunderstorm WarningSGFHowell, Oregon64 min
Jan 29, 11:41 AM CSTSevere Thunderstorm WarningSGFDent, Shannon17 min

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.